MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBHR080702A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
 
Event or Problem Description
The following was reported to gore: the patient presented for a thoracic case.The gore® viabahn® endoprosthesis with heparin was placed in the left exterior iliac to the common iliac to be a conduit for the advancement of the cook device.The doctor reported the vessel was very tortuous.Next a cook alpha 34-113 (18fr-7.1mm) device was advanced to the gore® viabahn® endoprosthesis with heparin.Attempts to advance the cook device through the gore® viabahn® endoprosthesis with heparin were unsuccessful.During advancement it appeared that the gore® viabahn® endoprosthesis with heparin 'accordioned'.The cook device was withdrawn and the doctor observed that the gore® viabahn® endoprosthesis with heparin was attached to it.The absence of the gore® viabahn® endoprosthesis with heparin created an iliac rupture.Control of the rupture was achieved with a coda balloon.The iliac was repaired using multiple endovascular devices and the thoracic procedure was completed.The doctor reported to gore that the patient was in stable condition.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: review of the manufacturing records indicated the device met pre-release specifications.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.Method code 2, results code 2.Corrected data: result code 1.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7906261
Report Number2017233-2018-00569
Device Sequence Number16596021
Product Code PFV
UDI-Device Identifier00733132624065
UDI-Public00733132624065
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Catalogue NumberVBHR080702A
Device Lot Number18360566
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR